Indianapolis, IN (PRWEB) October 05, 2012
If you have contracted meningitis following an epidural steroid injection, contact Wilson Kehoe Winingham for information about a possible claim.
According to the October 5th report from the FDA, The U.S. Food and Drug Administration is working closely with the CDC to investigate an outbreak of meningitis among patients who received an epidural steroid injection. The product is methylprednisolone acetate produced and distributed by New England Compounding Center (NECC) in Framingham, Massachusetts. The NECC has voluntarily shut down as of October 3, 2012.
According to the October 5th report from the FDA, the outbreak of aspergillus meningitis has been linked to spinal steroid injections, a common treatment for back pain. According to the FDA, a sealed vial of the steroid was found to contain fungus.
So far, 75 facilities in 23 states have received the contaminated medication. A total of 17,676 single dose vials were included in the three lots that are now being recalled. The FDA is urging doctors to not use any products from the Massachusetts pharmacy that supplied the suspect steroid solution.
In Indiana, at least six health care facilities dispensed shots from the recalled lots. State health officials have asked clinics and any other health care providers who used these products to reach out to patients to let them know of the risks.
Symptoms can include headache, fever, dizziness, nausea, slurred speech and pain at the injection spot. Symptoms can occur shortly after the injection and up to a month after.
According the Indianapolis Star article on October 4th, the Indiana health care facilities that are known to have received the recalled lots are:
Wellspring in Columbus, IN.
St. Mary's Surgicare Cross Pointe in Evansville, IN.
Physical Medicine in Fort Wayne, IN.
OSMC Outpatient Surgery Center in Elkhart, IN.
South Bend Clinic in Terre Haute, IN.
Union Hospital in Terre Haute, IN.
If you would like more information about the recalled drug, please visit the CDC's website: http://www.cdc.gov/HAI/outbreaks/meningitis.html